Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2005, 2:08 PM MDT for Prowers County, Colorado. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 2:08 PM MDT (20:08 UTC)
- Expired
- Jun 12, 2005, 3:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 146 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:10 PM MDT | HAIL 1 | 6 N Lamar, CO | |
| Jun 12, 2:13 PM MDT | HAIL 1 | 6 N Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 122008 SVRPUB COC099-122115- /O.NEW.KPUB.SV.W.0059.050612T2008Z-050612T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO THIS INCLUDES LAMAR * UNTIL 315 PM MDT. * AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 5 MILES NORTH OF LAMAR...AND WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER BRISTOL BY 250 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3824 10270 3806 10269 3806 10232 3826 10231 $$
3 follow-up statements
000 WWUS55 KPUB 122023 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MDT SUN JUN 12 2005 COC099-122115- /O.CON.KPUB.SV.W.0059.000000T0000Z-050612T2115Z/ PROWERS CO- 222 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN PROWERS COUNTY UNTIL 315 PM MDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 13 MILES WEST OF BRISTOL...OR ABOUT 7 MILES NORTHEAST OF LAMAR...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF BRISTOL BY 300 PM MDT QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM 6 MILES NORTH OF LAMAR. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3824 10263 3810 10260 3806 10232 3826 10231 $$
000 WWUS55 KPUB 122100 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT SUN JUN 12 2005 COC099-122115- /O.CON.KPUB.SV.W.0059.000000T0000Z-050612T2115Z/ PROWERS CO- 300 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN PROWERS COUNTY UNTIL 315 PM MDT... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER NORTH CENTRAL PROWERS COUNTY...OR ABOUT 16 MILES NORTHEAST OF LAMAR...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3825 10246 3815 10244 3814 10221 3825 10212 $$
000 WWUS55 KPUB 122111 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT SUN JUN 12 2005 COC099-122121- /O.EXP.KPUB.SV.W.0059.000000T0000Z-050612T2115Z/ PROWERS CO- 311 PM MDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PROWERS COUNTY HAS EXPIRED... AT 306 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3825 10246 3815 10244 3814 10221 3825 10212 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:31 AM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 3:31 AM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 331 AM MDT SUN JUN 12 2005 .SHORT TERM... (TODAY AND TONIGHT) PCPN CHANCES THE MAIN CONCERN. CURRENTLY PCPN COVERS A LARGE AREA OF SERN CO. SATELLITE IMAGES SHOWING UPR TROF NR THE WRN CO BORDER THIS MORNING. THIS TROF IS EXPECTED TO MOVE E ACRS THE STATE TODAY AND THIS EVENING WITH A CLOSED LOW DEVELOPING OVR WY THIS EVENING. THE BEST UPR LIFT WITH THE TROF WL BE THIS MORNING AND INTO THE EARLY AFTERNOON. THEN AS THE TROF MOVES EWRD SUBSIDENCE ON THE BACKSIDE WL TAKE OVR. SO FOR THE MORNING HRS WL KEEP SCT TO LIKELY POPS ACRS THE AREA. FOR THIS AFTERNOON WL KEEP THE HYR POPS OVR THE FAR ERN AREAS WHERE THE UPR LIFT WL CONTINUE. WL GO WITH ISOLD TO SCT POPS OVR THE REST OF THE AREA...AS AVAILABLE MSTR AND HEATING SHOULD CONTINUE TO GIVE THE AREA PCPN CHANCES. COULD STILL HAVE SOME POTENTIAL FOR SEVERE WEATHER OVR THE FAR E PLAINS THIS AFTERNOON BEFORE THE GOOD UPR LIFT MOVES E OF THE AREA. TONIGHT THE UPR LOW WL MOVE OVR WRN SD AND WRN NE AND THE GRADIENT ALOFT OVR CO BECOMES STRONGER FROM THE WEST SO WL GO WITH SOME STRONGER WIND GUSTS OVR THE HYR ELEVATIONS OVERNIGHT. PCPN DURING THE EVENING HRS SHOULD START TO DECREASE FROM WEST TO EAST AS THE BEST DYNAMICS MOVE E OF THE STATE AND WE LOSE THE DAYTIME HEATING. AFTER MIDNIGHT THE ONLY AREA THAT WL PROBABLY STILL HAVE SOME CHC FOR PCPN WL BE THE CENTRAL MTS AS A NEW SHRTWV ROTATES AROUND THE BACKSIDE OF THE UPR LOW INTO NRN CO. .LONG TERM... (MONDAY THROUGH SATURDAY) CHALLENGES ARE TEMPERATURES AND SLIGHT CHANCES FOR PRECIPITATION FOR SOME DAYS. MONDAY...UPPER TROUGH MIGRATES TO THE PLAINS STATES...WITH THE RESULT BEING FAIRLY STRONG NORTHWEST FLOW ALOFT BUT DRY AIR. BY 00Z H7 TEMPERATURES RUNNING FROM 7 TO 13 DEGREES CELSIUS...SO SHOULD BE QUITE MILD WITH READINGS IN THE 70S AND 80S PLAINS AND HIGH VALLEYS...50S AND 60S MOUNTAINS. ON TUESDAY...H7 TEMPERATURES REALLY DO NOT WARM THAT MUCH...DESPITE THE FACT THE RIDGE IS BUILDING OVER THE ROCKIES. GRIDS SHOW SLIGHTLY WARMER READINGS AND ONLY LOWER A DEGREE OR TWO. DECIDED TO TAKE ISOLATED POPS OUT OF THE FORECAST FOR THE AFTERNOON AND EVENING...AS VERY LITTLE MOISTURE PROGGED BY THE MODELS. WEDNESDAY AND THURSDAY...AS RIDGE ESTABLISHES ITSELF OVER THE AREA TEMPERATURES SHOULD WARM TO THE 80S OVER THE PLAINS WITH INCREASE IN TEMPERATURES ALOFT BY 1 TO 3 DEGREES CELSIUS. ALSO...MODELS SHOW A CONTINUED HINT OF MEAGER SUBTROPICAL MOISTURE ENTERING THE AREA...SO ISOLATED POPS CONTINUED FOR THE AFTERNOON AND EVENING. FOR FRIDAY AND SATURDAY...UPPER LOW OVER PACIFIC NORTHWEST FAR ENOUGH AWAY TO LEAVE FORECAST DRY AS SUBTROPICAL MOISTURE MIGRATES TO THE EAST...AND AIR COLUMN VERY WARM OVER CWFA. GOING FORECAST OF NO POPS AND WARM WEATHER JUST GIVEN SOME MINOR TWEAKS. FOR FIRE WEATHER... FUELS WILL BE GIVEN A CHANCE TO DRY AFTER WETTING RAINS OF THIS WEEKEND...BUT NO CONCERNS AT THIS TIME. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 6:45 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUN 12 2005 COZ058>089-093>099-131300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 520 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND INTO THE EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS MAINLY AFTER NOON. THE AREAS MOST SUSCEPTIBLE TO SEVERE STORMS WILL BE KIOWA...BENT...PROWERS AND BACA COUNTIES...WHERE HAIL AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE. THE MAIN THREATS FROM STORMS ACROSS THE AREA TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE MAINLY BETWEEN NOON AND 8 PM OVER THE SOUTHEAST COLORADO PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:42 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.